Jump to content

goldicedance1

Members
  • Content Count

    41
  • Joined

  • Last visited

Community Reputation

0 Neutral

About goldicedance1

  • Rank
    Advanced Member
  1. Oh, my goodness. Florineff! Ouch....landed me in the hospital with intractable migraines. I don't it was the Midodrine that gave you the headaches. I am on a whole regimen of drugs--Pristique, labetalol, Topamax (to prevent migraines) plus Midodrine when needed. Perhaps a lower dose of midodrine. Also have you tried increasing salt in your diet. What about support hose, or better yet compression hose? How about sleeping with a slanting up pillows? You can have POTS with high blood pressure that falls when you stand. That is how much started out. Good luck in finding a regime
  2. I have been dealing with POTS for some 2 decades. I have just been diagnosed with Glaucoma--wide angle low tension. Some of the risk factors for this unusual type of glaucoma seem go along with POTS--orthostatic tachycardia; migraines; bloodpooling, etc. I was wondering if anyone here has been diagnosed with this type of glaucoma--particularly those who have had POTS for a number of years as the effects of hypotension can be cumulative. I might also suggest that you be vigilant in getting visual fields testing.
  3. Worked like a miracle for me! During my worst flares it pulled me out of the pothole. The short acting works the best for me. I begain in 2001 when I began to go to WVUH under the care of Dr. Hoeldtke, one of the pioneers in the use of octreotide for POTS. I had to stop the long acting because it raised my bp too high. During one test after 3 months on octreotide, it enable me to stand for close to 60 minutes. Now, I only use octreotide when I feel crummy. During the inital few weeks on octreotide it gave me cramps and diahhrea--a small price to pay for enabling me to stand and to functio
  4. I tolerate Maxalt for break through migraines but use Topamax as a preventative. Migraines are quite common with POTS or maybe are part of the POTS.
  5. Hi, CatLady, I have Asthma and COPD: I use Labetolol with good success. Instead of Cymbalta, I use Pristiq and Topama. I also have fibromyalgia in addition to POTS. For asthma, I use Symbicort and my rescue inhaler is xopenex. Xopenex does not accelerate HRs as fast as the usual rescue inhaler. My pulmonologist oked the use of a betablocker even with asthma. It was Dr. Grubb who switched me to Labetalol for the POTS. If you are concerned about the asthma part, you should really see a pulmonologist rather than rely on your internist as pulmonologists have loads of experience with people w
  6. Just wanted to say that I was in a similar situation with Zoloft and weight gain. Though I thought my weight gain was also attributed by the Lyrica. My doctor switched me to Pristiq and Topamax. I did lose weight without adverse symptoms. I had to transition off the drugs. I had to transition from one drug to another so I could tell what effects I was having. You may want to check with your doctor about switching to Pristiq--a newer drug. Just a thought. Good luck!
  7. Ut oh! Be sure to report your symptoms to y our EP specialist. I know from experience from whence I speak. I do know that hearts behave funny for a while after they are irritated. Nonetheless contact your EP specialist. First of all, did you sign a release for an ablation? Your EP specialist should have been very sure to do an ablation since it is a permanent thing. I remember before I had an AV node ablation they did an EP study first to see what would happen. Then I was given the option and decided to go ahead with it a month later. Hopefully your cardio was right about your problem.
  8. Try the Mayo Clinic in Jacksonville. Sorry you have to deal with this. Look at the list of doctors. Message me if you would like my personal recommendation.
  9. Midodrine--I am alway cold when everyone else was hot and vice versa. Itchy crawly things in scalp etc. The downer feeling as Midodrine wears off. Most common side effects. Midodrine is very very short acting and that is the beauty of it. It does not stay in your system very long. I sure wish I could find the report of the clinical trial study which listed the effects that most people reported. Most people including myself thought the benefits outweighed those effects. When I worked, I used to tell my colleagues that if I scratched my head it was not because I had lice or bugs but becau
  10. Unfortunately, I think that is a really common problem. For us, that was the main reason we moved to a 1 story home. I couldn't manage to go up the 1-flight of steps without getting out of breath. Moreover I had to retire from work several years ago because my work involved travel to Europe where there were lots of steps and steep streets. I have asthma but that is not the cause of the problem. I have also had cardiac nuclear stress tests and my heart function is fine, thank G-d. It is just POTS. Which, I guess, is somewhat reassuring.
  11. My doctor told me the same thing as Dr. Rowe. The incline helps trick your kidneys into conserving water so you don't pee out so much at night. You drink atlot during the day when you are upright. When you lay day at night, your kidneys release the fluids. That's why you frequently make many trips to the bathroom. Not a sign of partial di. The raise should be an incline. You can buy foam wedges. A split bed does not cost $5000. You can get 1/2 that is not adjustable and 1 that is. Moreover, my doctor did write a prescription for a hospitable bed. But since our beds were old anyway, we
  12. I only use it twice a day. Is there a generic for the LAR version. There is a generic for the regular octreotide. I switched back to the fast acting because of the rise in blood pressure. It would seem as if your insurance covered one, it would cover the other...if your doctor could make a good case. My doctor actually was able to get the insurance to cover the brand name since the mail order pharmacy was frequently out of the generic. Goldie
  13. Midodrine is very very short acting. Perhaps you need to space it differently. When my POTS is really flaring, I would take it closer together. Why would you take it at night when you are sleeping? I don't understand that. When you start getting the crash is when you should start a new dose. Also maybe the dose you are taking is not high enough. I was taking 10 mg 4 times a day when upright, allowing at least 4 hours before lying down. Also maybe you need to add Midodrine in combine with other drugs.
  14. I know I felt much better after my pacer. If he was talking about an ablation, that's a different story. A pacer can always be turned off. There are many adjustments. Sometimes it's a good idea to trust your doctor. I am so glad that your doctor was talking about the Biotronik. If he wasn't, then I, too, would be having some doubts. The Biotronik is being using in many cases of orthostatic hypotension with syncope. Sometimes it's a good idea to trust your doctor. It sounds like your doctor is an EP specialist. If he is comfortable with the Biotronik, that says alot. I used to have a St.
  15. No offense to you all....but your cardio is best able to answer your question about the exercise feature. I am so glad that your doctor was talking about the Biotronik. He knows what he is talking about. A temporary pacemaker;...they only use that in the hospital in an emergency situation when they cannot impant a pacer fast enough as in you might be having a heart attack an need one implanted bedside. Or you are having a procedure done in the ep suite an need a temporary pacemaker. Goodnuff-- I agree with the advice your doctor is providing. In the old days of pacers, they were fixed to
×
×
  • Create New...